MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED LEFT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Cramp(s) /Muscle Spasm(s) (4521); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 42572005801 - femur cemented cruciate retaining (cr) narrow nitrided left size 5 - 65475953.42512100311 - articular surface medial congruent (mc) left 11 mm height use with tibia sizes c-d/cr femur sizes 4-5 - 64557822.42540200032 - all-poly patella cemented 32 mm diameter - 65499703.5087347 - palacos mv 1x40 us - 97971054.5087347 - palacos mv 1x40 us - 97971054.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty followed by a post-operative deep vein thrombosis and pulmonary embolism.Subsequently, at the two year follow-up, the patient reported increasing knee pain with tightness and spasms.The patient was prescribed physical therapy and instructed to monitor water and electrolyte intake.All implants remain in place and if the symptoms persist, will consider a further evaluation.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Operative notes provided and reviewed state that a patient underwent a left total knee arthroplasty, followed by post-operative deep vein thrombosis and pulmonary embolism.At the two-year follow-up, the patient reported increasing knee pain with tightness and spasms, particularly at night, which had been present intermittently for several months.The symptoms were noted after increased physical activity, and clinical findings included mild effusion, tenderness along the medial joint line, and a range of motion (rom) of 0-120.X-rays indicated a well-fixed and well-aligned prosthesis with no evidence of implant failure, and the physician attributed the symptoms to possible deconditioning rather than implant-related issues.The patient was prescribed physical therapy and advised to monitor water and electrolyte intake, with further evaluation to be considered if symptoms persist.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA TIBIA CEMENTED 5 DEGREE STEMMED LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20517412
Report Number3007963827-2024-00416
Device Sequence Number12692448
Product Code MBH
UDI-Device Identifier00889024471016
UDI-Public(01)00889024471016(17)310822(10)65121343
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532006401
Device Lot Number65121343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight91 KG
Patient RaceWhite